| Catalog Number |
VCP823H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/31/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: when did the suture break (in the package, during removal from the package, during handling prior to using on the patient, or during use on the patient) ? the incident happened during suturing to the patient.Were there any unexpected outcomes or complications as a result of the prolonged surgery time? none.Was there any change in the patient¿s post operative care due to the prolonged procedure? none.Additional h11: was surgery delayed due to the reported event: yes, if yes, number of minutes: 20, action taken when event occurred: they opened 2 vcp823h but still the same so they opened other brands of suture to close the subcuticular, was procedure successfully completed? yes, were fragments generated? unknown, if yes, were they removed easily without additional intervention? no, patient status/ outcome / consequences: no patient involvement, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: no, is the patient part of a clinical study: unknown, (b)(6).Device property of: hospital, device in possession of: none.
Event or Problem Description
It was reported that a patient underwent a exploratory laparotomy procedure on 31-07-2025 and suture was used.During the procedure, the suture easily breaks.It is brittle.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information was requested, and the following was obtained via: is the product available for return? if yes, please document timeline of shipment to the office.If the product is no longer available for return, please state so in your response.Yes.It will be delivered to j&j office by (b)(6) 2025.
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: h6.H3 investigation summary: according to the information received, it was reported breakage suture.The product was returned to ethicon for evaluation.One empty foil packet and three empty labeled winding formers that pertain to product code vcp823h were received for analysis.During the inspection of the packaging, it was found that the sutures or needles were not returned for evaluation.Although, no conclusion could be reached on the cause of the reported event.If additional information is made available, the investigation will be updated as applicable.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #(b)(4).Corrected information: d 9.Device available for evaluation?, h 3.Device evaluated by manufacturer? additioanl information: d 9.Date device returned to manufacturer, d 9.Is device returned to manufacturer?, h6.H3 investigation summary: according to the information received, it was reported breakage suture.The product was returned to ethicon for evaluation.One empty foil packet and three empty labeled winding formers that pertain to product code vcp823h were received for analysis.During the inspection of the packaging, it was found that the sutures or needles were not returned for evaluation.Although, no conclusion could be reached on the cause of the reported event.If additional information is made available, the investigation will be updated as applicable.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.